Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 19, 2004, 2:12 PM PDT for Okanogan County, Washington. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2004, 2:12 PM PDT (21:12 UTC)
- Expired
- May 19, 2004, 3:15 PM PDT
- In force
- 63 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 176 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WUUS56 KOTX 192112 SVROTX WAC047-192215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 209 PM PDT WED MAY 19 2004 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 315 PM PDT * AT 206 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING 3/4 INCH HAIL OVER CHESAW...OR ABOUT 43 MILES NORTHEAST OF OMAK...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESAW AT 210 PM PDT MOLSON AT 215 PM PDT ELLISFORDE AT 310 PM PDT TONASKET AT 315 PM PDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE PENNY SIZED HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STRONG WIND...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4897 11893 4909 11914 4875 11965 4858 11933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:36 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 19, 10:36 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 1036 AM PDT WED MAY 19 2004 .SYNOPSIS...A BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE FORECAST DISTRICT THROUGH THE REMAINDER OF THIS WEEK...KEEPING THE WEATHER UNSETTLED WITH AFTERNOON AND EVENING THUNDERSTORMS. AS THIS FEATURE LIFTS TO THE EAST ON FRIDAY...IT WILL BE REPLACED BY A STRONGER WEATHER SYSTEM FROM THE NORTH OVER THE WEEKEND. && .DISCUSSION... THUNDERSTORMS ARE DEVELOPING OVER THE OKANOGAN HIGHLANDS AND THE EAST SLOPES OF THE CASCADES LATE THIS MORNING. THEY ARE ALSO DEVELOPING OVER THE NORTHEAST WASHINGTON MOUNTAINS AND THE IDAHO PANHANDLE MOUNTAINS AS WELL. A QUICK UPDATE TO THE ZFP TO ADDRESS THIS ISSUE SINCE THE CURRENT ZONES START THE CONVECTION IN AN HOUR. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 073 047 070 053 064/ 20 30 30 50 50 COEUR DALENE 072 045 072 049 064/ 30 30 30 50 60 PULLMAN 066 042 070 048 064/ 20 30 30 30 40 LEWISTON 072 048 076 054 070/ 20 20 20 30 30 COLVILLE 077 044 076 047 069/ 30 30 30 50 60 SANDPOINT 070 044 072 045 064/ 30 30 30 50 60 WALLACE 066 042 069 042 059/ 30 30 40 50 60 MOSES LAKE 079 049 081 051 075/ 20 20 20 20 20 WENATCHEE 078 053 082 057 075/ 30 20 20 20 20 OMAK 080 047 082 050 074/ 30 20 20 40 20 && .OTX... ID...NONE. WA...NONE.
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.